27 December 2019 : Case report
Rare diseaseKyaw Khaing Soe1ABCEF*, Mark Young Lee23ABCEF
Am J Case Rep 2019; 20:1949-1955
BACKGROUND: Trazodone is widely used in the treatment of depression, anxiety, and insomnia. It is thought to have a safe cardiac profile due to the relative lack of anticholinergic effects. Publications about cardiac toxicities of trazodone are scant.
CASE REPORT: A 55-year-old woman presented with acute disorder of consciousness secondary to an intentional trazodone overdose. She was found to have seizure activity without cerebral edema. The initial electrocardiogram was unremarkable, with a normal QTc interval. She eventually developed QTc prolongation that evolved into ventricular tachycardia, and then into a transient right bundle-branch block, left anterior fascicular block, and variable degrees of atrioventricular nodal blocks at 12–24 h after ingestion. She then developed generalized tonic-clonic seizures, cardiogenic shock, and respiratory arrest. She was intubated and treated with antiepileptics, norepinephrine, and dopamine infusion. QTc interval prolongation gradually resolved and the various forms of heart block did not recur after at 24–36 h. She did not require transcutaneous pacing, and was successfully extubated with intact neurological function.
CONCLUSIONS: Fatal arrhythmias can occur in trazodone overdose. Close monitoring and supportive care are crucial for patient survival.
Keywords: Arrhythmias, Cardiac, atrioventricular block, Bundle-Branch Block, Drug Overdose, Long QT Syndrome, trazodone, Anti-Anxiety Agents, Anticonvulsants, Dopamine, Electrocardiography, Middle Aged, Norepinephrine, Seizures, Tachycardia, Ventricular
19 May 2022 : Case reportBilateral Emphysematous Pyelonephritis Associated with COVID Pneumonia: A Case Report
Am J Case Rep In Press; DOI: 10.12659/AJCR.936370
17 May 2022 : Case reportHigh-Frequency Oscillatory Ventilation for Refractory Hypoxemia in Severe COVID-19 Pneumonia: A Small Case ...
Am J Case Rep In Press; DOI: 10.12659/AJCR.936651
13 May 2022 : Case reportA case of exacerbation of haloperidol-induced rhabdomyolysis following the onset of COVID-19
Am J Case Rep In Press; DOI: 10.12659/AJCR.936589
26 May 2022 : Case reportCardiac Tamponade as Initial Presentation of Systemic Lupus Erythematous in Third-Trimester Pregnancy
Am J Case Rep In Press; DOI: 10.12659/AJCR.936273
25 May 2022 : Case reportAcute Mitral Regurgitation Due to Chordae Tendineae Rupture: A Rare Presentation of Cardiac Amyloidosis
Am J Case Rep In Press; DOI: 10.12659/AJCR.936545
25 May 2022 : Case reportPleural Effusion as the Initial Presentation of Gastric Adenocarcinoma: A Case Report
Am J Case Rep In Press; DOI: 10.12659/AJCR.935434
Most Viewed Current Articles
23 Feb 2022 : Case reportPenile Necrosis Associated with Local Intravenous Injection of Cocaine
Am J Case Rep 2022; 23:e935250
17 Feb 2022 : Case reportMyocarditis, Pulmonary Hemorrhage, and Extensive Myositis with Rhabdomyolysis 12 Days After First Dose of P...
Am J Case Rep 2022; 23:e934399
06 Dec 2021 : Case reportLipedema Can Be Treated Non-Surgically: A Report of 5 Cases
Am J Case Rep 2021; 22:e934406